Alert archive / Florida / Special Weather Statements in 2008

Special Weather Statement, NWS Miami, FL

August 5, 2008Hendry County, Florida

NWS Miami, FL issued this special weather statement at Aug 5, 2008, 5:48 PM EDT for Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2008, 5:48 PM EDT (21:48 UTC)
Expired
Aug 5, 2008, 6:15 PM EDT
In force
27 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 052150
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT TUE AUG 5 2008

FLZ066-070-052215-
HENDRY FL-INLAND COLLIER COUNTY FL-
548 PM EDT TUE AUG 5 2008

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN COLLIER AND SOUTHERN 
HENDRY COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
DEVILS GARDEN TO 5 MILES WEST OF FELDA...MOVING NORTH AT 6 MPH.

THESE STORMS WILL AFFECT...

FELDA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2632 8166 2642 8166 2643 8166 2643 8157
      2666 8157 2666 8091 2628 8094 2631 8170
      2632 8169
TIME...MOT...LOC 2148Z 191DEG 5KT 2646 8113 2653 8151

$$

DG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:52 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 5, 1:52 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
152 PM EDT TUE AUG 5 2008

...WARMER CONDITIONS EXPECTED EAST COAST AREAS THIS WEEKEND INTO
EARLY NEXT WEEK...

.DISCUSSION...
THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING OVER BOTH METRO
AREAS OF SOUTH FLORIDA EARLY THIS AFTERNOON. THE EAST COAST SEA
BREEZE WILL CONTINUE TO PUSH ACROSS THE CWA THIS AFTERNOON...WHILE
THE WEST COAST SEA BREEZE REMAINS OVER THE WEST COAST METRO AREAS.

SHOWERS AND THUNDERSTORMS WERE ALSO STARTING TO DEVELOP ALONG BOTH
THE EAST AND WEST COAST SEA BREEZES EARLY THIS AFTERNOON...AND SHOULD
CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS. THERE WAS ALSO
SOME SHOWERS AND A FEW THUNDERSTORMS OVER THE ATLANTIC WATERS EARLY
THIS AFTERNOON WHICH COULD WORK INTO THE EAST COAST METRO AREAS
THROUGH THE AFTERNOON HOURS. SO WILL CONTINUE WITH THE NUMEROUS POPS
OVER THE INTERIOR AND WEST COAST AREAS EARLY THIS AFTERNOON...AND
KEEP SCATTERED POPS OVER THE EAST COAST AREAS.

THE SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE THIS EVENING OVER
MOST OF THE CWA AS THE HEATING OF THE DAY IS LOST. HOWEVER...THE
EAST COAST METRO AREAS COULD STILL SEE A FEW SHOWER OR
THUNDERSTORMS TONIGHT...DUE TO THE EASTERLY WINDS COMING OVER THE
AREA AROUND HIGH PRESSURE OVER NORTHERN FLORIDA. SO WILL END THE
SHOWER AND THUNDERSTORM ACTIVITY OVER THE INTERIOR AND WEST COAST
AREAS THIS EVENING...BUT KEEP A SLIGHT CHANCE GOING ALONG THE EAST
COAST AREAS TONIGHT.

THE HIGH WILL REMAIN NEARLY STATIONARY ON WEDNESDAY BEFORE GETTING
PUSH SOUTH INTO THE CWA LATE THIS WEEK...AS A UNUSUALLY DEEP TROUGH
OF LOW PRESSURE DEVELOPS OVER THE EASTERN UNITED STATES. THIS WILL
ALLOW FOR THE WINDS TO SWING FROM A EASTERLY DIRECTION ON WEDNESDAY
TO A SOUTHERLY DIRECTION LATE THIS WEEK OVER SOUTH FLORIDA...AND
SHIFT THE HIGHEST POPS FROM THE WEST COAST AREAS ON WEDNESDAY TO
AROUND LAKE OKEECHOBEE AREA LATE THIS WEEK.

.EXTENDED FORECAST...
THE HIGH WILL CONTINUE TO MOVE SOUTH INTO THE FLORIDA KEYS THIS
WEEKEND INTO EARLY NEXT WEEK...AS THE DEEP TROUGH OF LOW PRESSURE
CONTINUE TO DEEPEN OVER THE EASTERN UNITED STATES PUSHING A
SURFACE FRONTAL TROUGH INTO NORTH CENTRAL FLORIDA. THIS WILL KEEP
SOUTH FLORIDA IN A SOUTHWEST STEERING FLOW THIS WEEKEND INTO EARLY
NEXT WEEK ALLOWING FOR THE HIGHEST POPS TO BE OVER THE EASTERN
METRO AREAS THIS WEEKEND INTO EARLY NEXT WEEK.

THIS WILL ALSO ALLOW FOR ABOVE NORMAL HIGH TEMPERATURES IN THE MID
90S TO AFFECT THE EAST COAST METRO AREAS THIS WEEKEND INTO EARLY
NEXT WEEK.

&&

.MARINE...
THE WIND DIRECTION WILL SWING FROM A EASTERLY DIRECTION ON
WEDNESDAY TO A SOUTHWEST DIRECTION BY THIS WEEKEND OVER ALL OF
SOUTH FLORIDA WATERS. THE SPEEDS WILL REMAIN BELOW 10 KNOTS
THROUGH THE WEEKEND. THEREFORE...THE SEAS WILL REMAIN BELOW 2 FEET
THIS WEEK INTO THIS WEEKEND FOR THE ATLANTIC AND GULF WATERS.

SO MARINERS CAN EXPECT GOOD BOATING WEATHER OUTSIDE OF THE SHOWERS
AND THUNDERSTORMS FOR THIS WEEK INTO THIS WEEKEND.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE THROUGH THE WEEK INTO THE WEEKEND. SO NO PROBLEMS WITH THE
FIRE WEATHER PRODUCTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  91  78  91 / 20 30 20 30
FORT LAUDERDALE  80  90  80  90 / 20 30 20 30
MIAMI            79  91  79  91 / 20 30 20 30
NAPLES           75  92  75  92 / 30 50 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Aug 5, 5:01 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
501 PM EDT TUE AUG 5 2008

FLZ063-066>075-168-172>174-061215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
501 PM EDT TUE AUG 5 2008

...STRONG TO SEVERE STORMS REMAINDER OF AFTERNOON AND EARLY EVENING NORTHWEST...
...SLIGHT RISK OF RIP CURRENTS CONTINUING ALONG THE ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THE COMBINATION OF EASTERLY FLOW AROUND 10 MPH AND
LOW TIDES IN THE EARLY EVENING WILL RESULT IN A SLIGHT RISK OF
RIP CURRENTS CONTINUING ALONG THE ATLANTIC COAST.

THUNDERSTORMS: NUMEROUS THUNDERSTORMS WILL CONTINUE TO AFFECT
MAINLY THE NORTHWEST PORTION OF SOUTH FLORIDA THROUGH EARLY
EVENING, WITH ISOLATED STORMS POSSIBLE ELSEWHERE. FREQUENT TO
EXCESSIVE LIGHTNING STRIKES, STRONG WIND GUSTS, SMALL HAIL, AND
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS.

WIND: THE STRONGEST STORMS THROUGH EARLY EVENING WILL HAVE THE
CAPABILITY OF PRODUCING WIND GUSTS FROM 50 TO 60 MPH.

HAIL: THE STRONGEST STORMS THROUGH EARLY EVENING WILL HAVE THE
CAPABILITY OF PRODUCING HAIL TO THE SIZE OF DIMES.

FLOODING: LOCALLY HEAVY RAINFALL WILL BE A THREAT ACROSS THE
NORTHWEST PORTION OF SOUTH FLORIDA THROUGH EARLY EVENING.
LOCALIZED FLOODING IS POSSIBLE ASSOCIATED WITH PONDING OF WATER IN
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY AND THROUGH THE UPCOMING WEEKEND, MAINLY SCATTERED
AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
REGION, AND MAINLY ACROSS THE INTERIOR PORTIONS OF THE PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING FOR
LOCATIONS TO THE NORTHWEST OF A LINE FROM EVERGLADES CITY TO WEST
PALM BEACH.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, Aug 5, 4:12 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT TUE AUG 5 2008

FLZ070-052045-
INLAND COLLIER COUNTY FL-
412 PM EDT TUE AUG 5 2008

...STRONG THUNDERSTORM MOVING ACROSS FAR EASTERN RURAL COLLIER
COUNTY...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF THE DADE-COLLIER TRAINING
AIRPORT...MOVING WEST AT 5 MPH.

THIS STORM WILL AFFECT...

  RURAL SOUTHEASTERN COLLIER COUNTY

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2614 8110 2609 8088 2599 8088 2598 8087
      2596 8087 2595 8088 2585 8088 2580 8090
      2583 8119
TIME...MOT...LOC 2012Z 109DEG 4KT 2590 8097

DG
Special weather statement, Aug 5, 4:38 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
438 PM EDT TUE AUG 5 2008

FLZ066-070-052130-
HENDRY FL-INLAND COLLIER COUNTY FL-
438 PM EDT TUE AUG 5 2008

...STRONG THUNDERSTORM MOVING ACROSS EXTREME NORTHEASTERN COLLIER
COUNTY AND HENDRY COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 11 MILES SOUTH OF DEVILS
GARDEN...MOVING NORTHWEST AT 8 MPH.

THIS STORM WILL AFFECT...

RURAL CENTRAL HENDRY COUNTY...
EXTREME NORTHEASTERN COLLIER COUNTY...

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2647 8151 2676 8140 2676 8109 2634 8116
TIME...MOT...LOC 2038Z 141DEG 7KT 2647 8119

DG
Special weather statement, Aug 5, 4:49 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT TUE AUG 5 2008

FLZ066-067-070-071-052130-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
449 PM EDT TUE AUG 5 2008

...STRONG THUNDERSTORMS MOVING ACROSS RURAL INTERIOR SOUTH FLORIDA...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AFFECTING A LARGE SECTION OF RURAL INTERIOR
SOUTH FLORIDA. THE STORMS WERE ALONG A LINE EXTENDING FROM 14 MILES
EAST OF OKEELANTA TO MILE MARKER 60 ON ALLIGATOR ALLEY TO 7 MILES
SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND SR 29...MOVING NORTH
AT 8 MPH.

THESE STORMS WILL AFFECT...

ROCK ISLAND...
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND SR 29...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
ROTENBERGER WILDLIFE MANAGEMENT AREA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2646 8037 2596 8094 2599 8152 2642 8151
      2648 8102 2686 8044
TIME...MOT...LOC 2049Z 170DEG 7KT 2655 8049 2613 8101
          2609 8142

DG
Special weather statement, Aug 5, 5:05 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
505 PM EDT TUE AUG 5 2008

FLZ066-067-070-071-052145-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
505 PM EDT TUE AUG 5 2008

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS PORTIONS OF RURAL
INTERIOR SOUTH FLORIDA...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AFFECTING PORTIONS OF RURAL INTERIOR SOUTH
FLORIDA. THE STORMS WERE ALONG A LINE EXTENDING FROM INTERSECTION
ALLIGATOR ALLEY AND STATE ROAD 839 IN COLLIER COUNTY...EXTENDING
ACROSS SOUTHEASTERN HENDRY AND SOUTHWESTERN PALM BEACH
COUNTIES. THE STRONGEST STORM WAS LOCATED OVER THE BIG CYPRESS
SEMINOLE INDIAN RESERVATION. THE STORMS WERE MOVING NORTH AT 8 MPH.

THESE STORMS WILL AFFECT...

COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND SR 29...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
BIG CYPRESS SEMINOLE INDIAN RESERVATION...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
ROTENBERGER WILDLIFE MANAGEMENT AREA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2646 8037 2596 8094 2599 8152 2642 8151
      2648 8102 2686 8044
TIME...MOT...LOC 2049Z 170DEG 7KT 2655 8049 2613 8101
          2609 8142

DG
Special weather statement, Aug 5, 5:21 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT TUE AUG 5 2008

FLZ066-067-070-071-052200-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
521 PM EDT TUE AUG 5 2008

...THUNDERSTORMS WITH EXCESSIVE LIGHTNING STRIKES AND STRONG WIND
GUSTS CONTINUE TO MOVE ACROSS PORTIONS OF RURAL INTERIOR SOUTH
FLORIDA...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS AFFECTING PORTIONS OF RURAL INTERIOR
SOUTH FLORIDA. THE STRONGEST STORMS WERE LOCATED BETWEEN THE COLLIER
COUNTY REST AREA ON ALLIGATOR ALLEY TO THE BIG CYPRESS SEMINOLE
INDIAN RESERVATION TO THE ROTENBERGER WILDLIFE MANAGEMENT AREA IN
SOUTHWESTERN PALM BEACH COUNTY.

THESE STORMS WILL CONTINUE TO PRODUCE EXCESSIVE LIGHTNING...AND WILL
BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO AROUND 55
MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. THESE STRONG WIND GUSTS CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2646 8037 2596 8094 2599 8152 2642 8151
      2648 8102 2686 8044
TIME...MOT...LOC 2049Z 170DEG 7KT 2655 8049 2613 8101
          2609 8142

DG
Special weather statement, Aug 5, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT TUE AUG 5 2008

FLZ066-070-052215-
HENDRY FL-INLAND COLLIER COUNTY FL-
548 PM EDT TUE AUG 5 2008

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN COLLIER AND SOUTHERN
HENDRY COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
DEVILS GARDEN TO 5 MILES WEST OF FELDA...MOVING NORTH AT 6 MPH.

THESE STORMS WILL AFFECT...

FELDA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2632 8166 2642 8166 2643 8166 2643 8157
      2666 8157 2666 8091 2628 8094 2631 8170
      2632 8169
TIME...MOT...LOC 2148Z 191DEG 5KT 2646 8113 2653 8151

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:23 PM EDTAreal Flood AdvisoryMFLCollier79 min
Aug 5, 3:27 PM EDTSpecial Weather StatementMFLCollier33 min
Aug 5, 3:52 PM EDTSpecial Weather StatementMFLBroward, Palm Beach38 min
Aug 5, 3:58 PM EDTSpecial Marine WarningMFL47 min
Aug 5, 4:12 PM EDTSpecial Weather StatementMFLCollier33 min
Aug 5, 4:18 PM EDTSevere Thunderstorm WarningMFLBroward, Hendry, Palm Beach16 min
Aug 5, 4:21 PM EDTSevere Thunderstorm WarningMFLCollier10 min
Aug 5, 4:38 PM EDTSpecial Weather StatementMFLHendry52 min
Aug 5, 4:49 PM EDTSpecial Weather StatementMFLCollier, Palm Beach41 min
Aug 5, 5:05 PM EDTSpecial Weather StatementMFLCollier, Palm Beach40 min
Aug 5, 5:21 PM EDTSpecial Weather StatementMFLCollier, Palm Beach39 min
Aug 5, 6:12 PM EDTSpecial Weather StatementMFLHendry33 min
Aug 5, 6:31 PM EDTSpecial Weather StatementMFLGlades29 min
Aug 5, 7:01 PM EDTSpecial Weather StatementMFLMiami-Dade29 min

Nearby

Special Weather Statements in Florida, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.